MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOLOCK¿; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOLOCK¿; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Model Number CL2000S
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Chemical Exposure (2570); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received and is available for evaluation.Investigation is pending.The extension to the phone number is ext (b)(6).
 
Event or Problem Description
The event involved a chemolock that did not connect to the nursing port causing a leak of chemotherapy.There was patient involvement and no human harm.
 
Event or Problem Description
Additional information received: the nurse connected the intravenous (iv) line to the patient with the chemolock and started the chemotherapy treatment.After it had been infusing for about 5 minutes, the patient reported a wet feeling on her arm.The nurse saw a couple of drops on her arm and immediately stopped the pump, and washed the patient's arm with soap.The patient's clothes and floor were dry.There was a leak between the iv line and the lock.The nurse changed to a new chemolock and checked if there were any leaks with a saline flush.Treatment was restarted and no further trouble or leaks were noticed.The nurse was wearing proper ppe.
 
Additional Manufacturer Narrative
-a photo was returned showing an incomplete connection between a chemolock port and a chemolock injector.-two used cl2000s chemolock injectors (lot #5849726) were returned for investigation.-no mating chemolock ports were returned to evaluate with the used cl2000s chemolock injectors.The two used cl2000s chemolock injectors (lot #5849726) were successfully and securely connected to known good chemolock ports lot (lot #4448181).Subsequent pressure leak testing showed the cl2000s chemolock injectors (lot #5849726), though not fully connected to the cl2100 chemolock ports, met product performance expectations without leakage.The complaint was unable to be confirmed with the cl2000s chemolock injectors (lot #5849726) that were returned for investigation.The lot history was reviewed and no nonconformities were identified that may have contributed to the reported complaint.Additional entries can be found in a5 and a6.Additional information can be found in h6 - adverse event problem, health effect - clinical code.

Brand Name
CHEMOLOCK¿
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
michael visocnik
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key14567433
Report Number9617594-2022-00146
Device Sequence Number5096138
Product Code ONB
UDI-Device Identifier00887709056992
UDI-Public(01)00887709056992(17)270401(10)5849726
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K131549
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCL2000S
Device Catalogue NumberCL2000S
Device Lot Number5849726
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2022
Supplement Date Received by Manufacturer05/31/2022
06/28/2022
Initial Report FDA Received Date06/01/2022
Supplement Report FDA Received Date06/10/2022
07/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CHEMOLOCK¿ PORT (L# CL2100), ICU MEDICAL MFR; UNSPECIFIED CHEMOTHERAPY, MFR UNK
Patient SexFemale